Bifurcation analysis for a three-species predator-prey system with two delays. (English) Zbl 1243.92055

Summary: A three-species predator-prey system with two delays is investigated. By choosing the sum \(\tau\) of two delays as a bifurcation parameter, we first show that Hopf bifurcations at the positive equilibrium of the system can occur as \(\tau\) crosses some critical values. Secondly, we obtain formulas determining the direction of the Hopf bifurcations and the stability of the bifurcating periodic solutions by using the normal form theory and center manifold theorem. Finally, numerical simulations supporting our theoretical results are also included.


92D40 Ecology
34K18 Bifurcation theory of functional-differential equations
34K13 Periodic solutions to functional-differential equations
65C20 Probabilistic models, generic numerical methods in probability and statistics
Full Text: DOI


[1] Beretta, E.; Kuang, Y., Convergence results in a well-known delayed predator-prey system, J math anal appl, 204, 40-853, (1996) · Zbl 0876.92021
[2] Cushing, J.M., Periodic time-dependent predator-prey systems, SIAM J appl math, 32, 82-95, (1997) · Zbl 0348.34031
[3] Faria, T., Stability and bifurcation for a delay predator-prey model and the effect of diffusion, J math anal appl, 254, 433-463, (2001) · Zbl 0973.35034
[4] Hale, J.; Lunel, S.V., Introduction to functional differential equations, (1993), Springer Verlag, New York
[5] Hassard, B.; Kazarino, D.; Wan, Y., Theory and applications of Hopf bifurcation, (1981), Cambridge University Press Cambridge · Zbl 0474.34002
[6] Kuang, Y., Delay differential equations with applications in population dynamics, (1993), Academic Press Boston · Zbl 0777.34002
[7] Song, Y.; Han, M., Stability and Hopf bifurcation in a competitive lokta – volterra system with two delays, Chaos solitons fractals, 22, 1139-1148, (2004) · Zbl 1067.34075
[8] Song, Y.; Wei, J., Local Hopf bifurcation and global periodic solutions in a delayed predator – prey system, J math anal appl, 301, 1-21, (2005) · Zbl 1067.34076
[9] Wu, J., Theory and applications of partial functional differential equations, (1996), Springer Verlag, New York
[10] Sun, C.; Loreau, M., Dynamics of a three-species food chain model with adaptive traits, Chaos solitons fractals, 41, 5, 2812-2819, (2009) · Zbl 1198.34097
[11] Sun, C.; Han, M.; Lin, Y.; Chen, Yuanyuan, Global qualitative analysis for a predator – prey system with delay, Chaos solitons fractals, 32, 4, 1582-1596, (2007) · Zbl 1145.34042
[12] Sun, C.; Han, M.; Lin, Y., Analysis of stability and Hopf bifurcation for a delayed logistic equation, Chaos solitons fractals, 31, 3, 672-682, (2007) · Zbl 1336.34101
[13] Zhao, T.; Kuang, Y.; Smith, H.L., Global existence of periodic solutions in a class of delayed gause-type predator – prey system, Nonlinear anal, 28, 1373-1394, (1997) · Zbl 0872.34047
[14] Gopalsamy, K.; Weng, P., Global attractivity in a competitive system with feedback controls, Comput math appl, 45, 665-676, (2003) · Zbl 1059.93111
[15] Saito, Y., The necessary and sufficient condition for global stability of a lokta – volterra cooperative or competitive system with delays, J math anal appl, 268, 109-124, (2002) · Zbl 1012.34072
[16] Jin, Z.; Ma, Z., Uniform persistence of n-dimensional lokta – volterra competitive systems with finite delay, Adv top biomath, 91-95, (1998)
[17] Lu, Z.; Takeuchi, Y., Permanence and global attractivity for competitive lokta – volterra system with delay, Nonlinear anal TMA, 22, 847-856, (1994) · Zbl 0809.92025
[18] Tang, X.H.; Zou, X.F., Global attractivity of non-autonomous lokta – volterra competitive system without instantaneous negative feedback, J differ equat, 19, 2502-2535, (2003)
[19] Tang, X.H.; Zou, X.F., \(\frac{3}{2}\)-type criteria for global attractivity of lokta – volterra competitive system without instantaneous negative feedback, J differ equat, 186, 420-439, (2002) · Zbl 1028.34070
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.